Patient :I'm 18 weeks pregnant right now and was prescribed Levoxythrine (25 mcg) for mild hypothyroidism several weeks into my pregnancy. (My thyroid numbers were in normal range prior to becoming pregnant.) The Levoxythrine has effectively brought my numbers into healthy range. However, I began shedding hair almost immediately after starting the med. I note that hair loss is listed as a side effect, but that it should stop within a few months as the body adjusts. I'm now in my fourth month taking Levoxythrine, and the hair loss has only accelerated. My OB continues to test my thyroid each visit, but doesn't want to adjust the meds. Should I be concerned about the rapid hair loss? Is it likely to continue as long as I'm on Levoxythrine? Thanks!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.